Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Jackson, KY

July 11, 2000Fleming County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2000, 7:39 AM EDT for Fleming County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2000, 7:39 AM EDT (11:39 UTC)
Expired
Jul 11, 2000, 8:15 AM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fleming County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 111140
SVRJKL
KYC069-111215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
739 AM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLEMING COUNTY IN KENTUCKY
  THIS INCLUDES THE CITY OF FLEMINGSBURG

* UNTIL 815 AM EDT

* AT 738 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEPTON...OR ABOUT 8 MILES WEST OF
  FLEMINGSBURG...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR PECKS RIDGE AT 750 AM EDT
  OVER POPLAR PLAINS AT 800 AM EDT
  2 MILES NORTHEAST OF HILLSBORO AT 810 AM EDT

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN JACKSON KY.

LAT...LON 3858 8389 3844 8403 3822 8364 3838 8351

SCHAUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:21 AM EDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 11, 2:21 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
220 AM EDT MON JUL 10 2000

SAT PICS SHOWING MCS OVER E KY/SE OH/W VA. LIGHTNING ACTIVITY ALONG
WITH SVR STORMS ARE NOW ON THE DECR. 88D STILL SHOWING TSRA/SHRA
ACRSS MOST ALL OF THE CWA EXTENDING BACK TO NEAR FFT. 05Z HAND
ANALYZED SFC CHART SHOWING THE FRONTAL BNDRY LOCATED ACRSS VERY S OH
WESTWARD TO A LOW NEAR MCI.

MAIN CONCERN WITH THIS PACKAGE IS FLASH FLOOD/URBAN SMALL STREAM
FLOOD POTENTIAL. RAINFALL ACROSS N 2/3 OF THE CWA TONIGHT/THIS MORNING
AVERAGING FROM 0.25 TO 2.0 INCHES. RAINFALL IS JUST GETTING INTO S
PORTIONS OF THE CWA NOW.

MODELS IN GENERAL CONSENSUS THAT BNDRY WILL SLOWLY SAG SOUTHWARD
TODAY AND INTO TN BY TNGHT. MESO-ETA (ESPECIALLY) SHOWING YET
ANOTHER STRNG VORT MAX TO DROP SE TODAY AND MOVE SLOWLY ACRSS THE
CWA. PWS REMAIN NEAR 2.0 INCHES ALONG WITH HIGH THETA-E AIR...GOOD
UVVS AND DECENT DIVERGENCE ALOFT. WE CURRENTLY HAVE A FFA IN EFFECT
UNTIL 4 PM THIS AFTERNOON FOR THE WHOLE CWA AND SEE NO REASON
TO DISCONTINUE IT AS MORE RAINS TODAY WILL JUST AMOUNT TO INCREASED
RUNOFF PROBLEMS.

SENSIBLE WX....DEBATING ON LIKELY OR CAT POPS TODAY (70 OR 80).
HIGHS WILL BE A BIT TRICKY WITH CLD COVER AND RAIN COOLED AIR. WILL
PROBABLY GO WITH MID 80S. HEAVY RAINS POSSIBLE. WILL GO WITH MC
TONIGHT WITH CHC POPS...HIGHER POPS OVER S/SW ZONES. LOWS 65 TO 70.
WILL HIT UP THE FOG ALSO BUT WITH CLOUD COVER IT MAY NOT BECOME TOO
DENSE UNLESS WE GET SOME CLEARING. EXPECT TO SEE A BIG DECR IN SHRA/TSRA
ACTIVITY ON WED AS BNDRY SLIPS FURTHER AWAY TO THE S. BUT WILL
CONTINUE WITH LOW CHC POPS DUE TO LINGERING MOISTURE AND INSTABILITY
ALONG WITH ANOTHER SHORTWAVE TO MOVE IN LATE AFTERNOON/EVENING.

NO CHANGES PLANNED FOR THE EXTENDED AT THIS TIME. YET ANOTHER VORT
MAX IN THE FLOW ALONG WITH SFC BNDRY AND WAVES ALONG THE FRNT TO
GIVE US MORE SHRA/TSRA THURSDAY. LOOKS LIKE WE DRY OUT FRI/SAT.

WILL UNDERCUT MOS HIGHS A BIT TODAY. LOWS LOOK CLOSE.
WORK ZONES OUT SHORTLY UNDER SDFOZFJKL.

.JKL...FLASH FLOOD WATCH FOR MOST OF EASTERN KENTUCKY THROUGH THIS
AFTERNOON.

HALL

In the hours before

Local storm report, Jul 11, 2:16 AM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
216 AM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 PM    ZILPO                     KY   WIND DAMAGE
07/10/00   BATH                           *** 1 INJ ***
                                          TREE FELL ON WOMAN AND
                                          CARS DAMAGED BY DOWNED
                                          TREES AT ZILPO
                                          CAMPGROUND. REPORTED BY
                                          FIRE AND RESCUE.
Local storm report, Jul 11, 2:36 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
236 AM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    4 N INEZ                  KY   WIND DAMAGE
07/10/00   MARTIN                         80 FOOT WIDE PATH OF
                                          TREES DOWN. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0615 PM    3 NE INEZ                 KY   WIND DAMAGE
07/10/00   MARTIN                         NUMEROUS TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICAL.

0929 PM    DALESBURG                 KY   WIND DAMAGE
07/10/00   FLEMING                        SEVERAL TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jul 11, 3:42 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
342 AM EDT TUE JUL 11 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    3 NE INEZ                 KY   WIND DAMAGE
07/10/00   MARTIN                         NUMEROUS TREES AND
                                          POWER LINES DOWN ALONG
                                          OLD ROUTE 3. REPORTED
                                          BY EMERGENCY MANAGEMENT.

1029 PM    BEECHBURG                 KY   WIND DAMAGE
07/10/00   FLEMING                        NUMEROUS TREES DOWN.
                                          REPORTED BY FIRE AND
                                          RESCUE.

1029 PM    WALLINGFORD               KY   WIND DAMAGE
07/10/00   FLEMING                        NUMEROUS TREES DOWN.
                                          REPORTED BY FIRE AND
                                          RESCUE.

1035 PM    MOREHEAD                  KY   WIND DAMAGE
07/10/00   ROWAN                          TREES...POWER POLES AND
                                          POWER LINES DOWN ACROSS
                                          NORTHERN PART OF
                                          COUNTY. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1039 PM    COWAN                     KY   WIND DAMAGE
07/10/00   FLEMING                        POWER LINES DOWN AT
                                          COWAN. REPORTED BY FIRE
                                          AND RESCUE.

1100 PM    8 NE OWINGSVILLE          KY   WIND DAMAGE
07/10/00   BATH                           BARN DESTROYED ALONG
                                          HWY 11. NUMEROUS TREES
                                          AND POWER LINES DOWN
                                          BETWEEN SHARPSBURG AND
                                          BETHEL. REPORTED BY
                                          EMERGENCY MANAGEMENT.

1110 PM    WEST LIBERTY              KY   .75 INCH HAIL
07/10/00   MORGAN                         REPORTED BY PUBLIC.

1120 PM    DEHART                    KY   WIND DAMAGE
07/10/00   MORGAN                         TREE DOWN ON HWY 772.
                                          REPORTED BY FIRE AND
                                          RESCUE.

1120 PM    MALONE                    KY   WIND DAMAGE
07/10/00   MORGAN                         TREE DOWN IN ROAD.
                                          REPORTED BY FIRE AND
                                          RESCUE.

1120 PM    WEST LIBERTY              KY   WIND DAMAGE
07/10/00   MORGAN                         6" TREE LIMBS DOWN IN
                                          ROAD. REPORTED BY PUBLIC.

1130 PM    MOREHEAD                  KY   WIND DAMAGE
07/10/00   ROWAN                          TREES AND POWER LINES
                                          DOWN THROUGHOUT COUNTY.
                                          NUMEROUS POWER OUTAGES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 PM    3 SE MOREHEAD             KY   FLOOD
07/10/00   ROWAN                          ROAD WASHED OUT AT
                                          NICKELS BRANCH.
                                          RESIDENTS OF 2 TRAILERS
                                          EVACUATED BY RESCUE
                                          SQUAD. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1130 PM    1 S MOREHEAD              KY   FLOOD
07/10/00   ROWAN                          2' OF WATER OVER HWY
                                          519. REPORTED BY PUBLIC.

1130 PM    MOREHEAD                  KY   FLOOD
07/10/00   ROWAN                          1ST ST IN DOWNTOWN
                                          FLOODED. REPORTED BY
                                          PUBLIC.

1132 PM    MT STERLING               KY   WIND DAMAGE
07/10/00   MONTGOMERY                     TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

1135 PM    MT STERLING               KY   WIND DAMAGE
07/10/00   MONTGOMERY                     POWER LINES AND TREES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1158 PM    MASON                     KY   WIND DAMAGE
07/10/00   MAGOFFIN                       TREES DOWN. REPORTED BY
                                          FIRE AND RESCUE.

1158 PM    1 E SALYERSVILLE          KY   WIND DAMAGE
07/10/00   MAGOFFIN                       TREES DOWN. REPORTED BY
                                          FIRE AND RESCUE.

1210 AM    WITT SPGS                 KY   WIND DAMAGE
07/11/00   ESTILL                         2 TREES DOWN AT SAND
                                          HILL RD. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:25 PM EDTSevere Thunderstorm WarningJKLFleming35 min
Jul 10, 9:58 PM EDTSevere Thunderstorm WarningJKLRowan47 min
Jul 10, 10:37 PM EDTSevere Thunderstorm WarningJKLBath, Fleming38 min
Jul 10, 10:47 PM EDTSevere Thunderstorm WarningJKLRowan43 min
Jul 10, 10:59 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan46 min
Jul 10, 11:07 PM EDTTornado WarningJKLMorgan, Rowan38 min
Jul 10, 11:24 PM EDTSevere Thunderstorm WarningJKLMontgomery36 min
Jul 10, 11:43 PM EDTSevere Thunderstorm WarningJKLPowell, Wolfe32 min
Jul 10, 11:43 PM EDTSevere Thunderstorm WarningJKLMagoffin32 min
Jul 10, 11:51 PM EDTSevere Thunderstorm WarningJKLBreathitt24 min
Jul 11, 12:04 AM EDTSevere Thunderstorm WarningJKLEstill26 min
Jul 11, 9:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Knott33 min
Jul 11, 1:33 PM EDTSevere Thunderstorm WarningJKLClay, Jackson42 min
Jul 11, 1:43 PM EDTSevere Thunderstorm WarningJKLOwsley32 min
Jul 11, 2:16 PM EDTSevere Thunderstorm WarningJKLClay44 min
Jul 11, 2:31 PM EDTSevere Thunderstorm WarningJKLLaurel29 min
Jul 11, 2:42 PM EDTSevere Thunderstorm WarningJKLLeslie48 min
Jul 11, 3:01 PM EDTTornado WarningJKLLeslie29 min
Jul 11, 3:13 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox47 min
Jul 11, 3:13 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie47 min
Jul 11, 4:56 PM EDTSevere Thunderstorm WarningJKLPulaski49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.